MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Model Number SEP8-A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-02199.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal iliac artery (iia) using an indigo system separator 8s (sep8s).It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician made several passes using the sep8 with an indigo system aspiration catheter 8 (cat8) and a non-penumbra 9f sheath.Next, the physician removed the sep8 to be flushed; however, while retracting, resistance was encountered and the sep8 distal tip was found to be kinked upon removal.The physician advanced a new sep8 and made another pass; however, while removing the sep8 to be flushed, the physician encountered the same resistance and the distal tip of the sep8 was found to be kinked upon removal.The procedure was completed using another sep8, the same cat8 and sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr.Results: the core wire and wrapping wire were fractured distal to the bulb at approximately 149.5 cm from the proximal end.The fractured distal end was not returned for evaluation.Conclusions: evaluation of the first sep8 revealed that the core wire was fractured, and the wrapping wire was unraveled distal to the bulb.If the sep8 is repeatedly manipulated through tough clot burden, damages such as these may occur.Evaluation of the second sep8 revealed that the atraumatic tip distal to the bulb was fractured.If the sep8 is repeatedly manipulated through tough clot burden, damage such as this may occur.If the core wire fractures, the wrapping wire may fatigue and fracture if the device is continued to be used.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-02199.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9372157
Report Number3005168196-2019-02200
Device Sequence Number11318716
Product Code QEW
UDI-Device Identifier00814548017440
UDI-Public00814548017440
Combination Product (Y/N)Y
Initial Reporter CountryPL
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2021
Device Model NumberSEP8-A
Device Catalogue NumberSEP8
Device Lot NumberF85177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight70
Date Report Sent to FDA01/01/2005